Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 13, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Nov 9, 2014, 3:44 AM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Nov 9, 2014, 11:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 9, 2014, 3:44 AM MST (10:44 UTC)
- In effect from
- Nov 9, 2014, 11:00 PM MST
- Expired
- Nov 10, 2014, 5:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Boise, ID
Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID
The radar
The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
656 WWUS75 KBOI 091044 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 344 AM MST SUN NOV 9 2014 ...STRONG COLD FRONT TO BRING GUSTY WINDS TONIGHT... .A COLD FRONT MOVING THROUGH THE INTERMOUNTAIN NORTHWEST TONIGHT WILL BE ACCOMPANIED BY A PERIOD OF GUSTY WINDS. AREAS IN THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY WILL SEE THE STRONGEST WINDS DEVELOP SHORTLY AFTER MIDNIGHT. IDZ016-030-092200- /O.NEW.KBOI.WI.Y.0013.141110T0600Z-141110T1200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 344 AM MST SUN NOV 9 2014 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST MONDAY... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST MONDAY. * WINDS...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS WILL OCCUR SHORTLY AFTER MIDNIGHT WITH THE FRONTAL PASSAGE. * IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. SMALL...LIGHT WEIGHT ITEMS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
124 WWUS75 KBOI 092152 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 252 PM MST SUN NOV 9 2014 ...STRONG COLD FRONT TO BRING GUSTY WINDS TONIGHT... .A COLD FRONT IN CENTRAL OREGON WILL MOVE ACROSS SOUTH CENTRAL IDAHO WITH A FEW HOURS OF GUSTY WINDS. IDZ016-030-100600- /O.CON.KBOI.WI.Y.0013.141110T0600Z-141110T1200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 252 PM MST SUN NOV 9 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM MST MONDAY. * WINDS...WEST AT 30 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS WILL OCCUR SHORTLY AFTER MIDNIGHT WITH THE FRONTAL PASSAGE. * IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. SMALL...LIGHT WEIGHT ITEMS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
576 WWUS75 KBOI 100519 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 1019 PM MST SUN NOV 9 2014 ...STRONG COLD FRONT TO BRING GUSTY WINDS TONIGHT... .A COLD FRONT WILL MOVE THROUGH THE WESTERN MAGIC VALLEY AND BRING GUSTY WINDS FOR MUCH OF THE NIGHT. IDZ016-030-101200- /O.CON.KBOI.WI.Y.0013.141110T0600Z-141110T1200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 1019 PM MST SUN NOV 9 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST MONDAY. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...STRONGEST WINDS WILL OCCUR BETWEEN 11 PM AND 2 AM WITH AND JUST BEHIND THE FRONTAL PASSAGE. * IMPACTS...TRAVEL DIFFICULTIES FOR HIGH PROFILE VEHICLES ON NORTH-SOUTH ORIENTED ROADS. SMALL...LIGHT WEIGHT ITEMS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
273 WWUS75 KBOI 101149 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 449 AM MST MON NOV 10 2014 IDZ016-030-101300- /O.EXP.KBOI.WI.Y.0013.000000T0000Z-141110T1200Z/ WESTERN MAGIC VALLEY-SOUTHERN TWIN FALLS COUNTY- 449 AM MST MON NOV 10 2014 ...WIND ADVISORY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING... THE WIND ADVISORY FOR THE WESTERN MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY WILL EXPIRE AT 5 AM MST EARLY THIS MORNING. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA BUT WILL REMAIN GUSTY THROUGH THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Nov 8, 8:44 PM MST, 7 hours earlier.
Area forecast discussion, Nov 8, 8:44 PM MST, 7 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 844 PM MST SAT NOV 8 2014 .DISCUSSION...A RATHER TRANQUIL EVENING IS UNDERWAY...AS WE AWAIT TOMORROW NIGHT/S COLD FRONT AND A DRAMATIC CHANGE IN THE WEATHER. NO CHANGES TO EARLIER THINKING...AND NO CHANGES TO THE FORECAST AT THIS TIME. PREPARE FOR COLD WEATHER! && .AVIATION...VFR. FOG POSSIBLE EARLY SUNDAY MORNING AT KMYL KBKE AND OTHER MOUNTAIN VALLEY LOCATIONS. LIGHT SURFACE WINDS...BECOMING WESTERLY 10-20KT SUNDAY AFTERNOON EXCEPT LIGHT AND VARIABLE WINDS IN TREASURE VALLEY. WINDS ALOFT NEAR 10K FT MSL...WNW 25-40KT. && .PREV DISCUSSION... SHORT TERM...TONIGHT THROUGH MONDAY...ONE MORE DAY OF UNSEASONABLY MILD TEMPERATURES /THOUGH WE DO HAVE A TEMPERATURE INVERSION/ BEFORE THE START OF A BIG COOL DOWN MOVES IN FROM THE NE. SURFACE HIGH WILL REMAIN CENTERED OVER THE LOWER TREASURE VALLEY THROUGH SUNDAY MORNING. COLD HIGH FROM CANADA WILL SHIFT THROUGH THE NW ROCKIES MOSTLY EAST OF THE CONTINENTAL DIVIDE ACROSS MONTANA SUNDAY AND MT/WY THROUGH MONDAY. A MOIST COLD FRONT AND UPPER TROUGH WILL SLIDE ACROSS SE OREGON SUNDAY AFTERNOON AND WEAKEN AS THE ROCKIES DOME OF HIGH PRESSURE BUILDS SSW...WITH MOISTURE ACROSS THE NORTHERN ZONES SUNDAY NIGHT THROUGH MONDAY. THIS WILL BRING A THREAT OF WINTRY WEATHER ACROSS HIGHWAYS 55/95/21 ACROSS CENTRAL IDAHO ABOVE AROUND 4 KT FT MSL FOR EARLY MONDAY. WINDS WILL INCREASE WITH THIS PATTERN AS WELL WITH GUSTY W WINDS TO AROUND 25 MPH MONDAY AFTERNOON ACROSS THE I-84 CORRIDOR FROM BAKER CITY TO BOISE AND HWY 95 FROM PARMA SOUTH TO NV. GUSTS TO 35 MPH ARE EXPECTED FOR I-84 EAST OF BOISE THROUGH THE WESTERN MAGIC VALLEY. WILL WATCH FOR SNAKE RIVER CONVERGENCE ZONE SETUP MONDAY AFTERNOON NEAR JER BUT FOR NOW THE SURFACE LOW LOOKS TO BE OVER SE ID LATE MONDAY. BIG COOL DOWN STARTS MONDAY. LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE FORECAST CONTINUES TO TREND SIGNIFICANTLY COLDER FOR THE MID TO LONG TERM. IT IS BECOMING MORE CLEAR THAT A SURFACE HIGH FROM NORTHERN CANADA WILL PLUNGE SOUTH...BRINGING COLD TEMPERATURES TO MUCH OF THE EASTERN US...AS WELL AS IDAHO AND OREGON. AS THE COLD AIR APPROACHES THE CONTINENTAL DIVIDE MONDAY NIGHT...IT WILL BEGIN TO SPILL OVER AS TUESDAY WEARS ON AND QUICKLY SPREAD THROUGH IDAHO AND EASTERN OREGON. EXPECT TEMPERATURES TO REMAIN 10 TO 15 DEGREES BELOW NORMAL TUESDAY AND BEYOND. WEDNESDAY MORNING LOOKS TO BE THE COLDEST TIME PERIOD AS THE COLD AIR REALLY SETS IN. THE SURFACE PRESSURE GRADIENT FROM HIGHER ALONG THE DIVIDE TO LOWER IN NORTHERN NEVADA WILL DRIVE A STIFF WIND IN THE WESTERN MAGIC VALLEY TUESDAY NIGHT INTO WEDNESDAY MORNING. THUS...THE THREAT EXISTS OF SOME LOCALIZED AREAS OF WIND CHILL VALUES IN THE SINGLE DIGITS IN THE WESTERN MAGIC VALLEY...AND WILL BE SOMETHING TO CONTINUE TO MONITOR. HOWEVER...AS FORECAST CONFIDENCE CONTINUES TO INCREASE ABOUT THIS COLD AIR INTRUSION...THE FORECAST TEMPERATURES MAY CONTINUE TO TREND DOWN. THE FORECAST REMAINS DRY THROUGH WEDNESDAY MORNING...BUT AS WEDNESDAY WEARS ON...EASTERN OREGON AND WESTERN IDAHO WILL BE SQUISHED BETWEEN THE COLD CONTINENTAL AIR MASS AND THE RELATIVELY WARMER AND WETTER AIR MASS MOVING IN OFF OF THE PACIFIC NORTHWEST COAST. GENERAL PATTERN LOOKS TO RESEMBLE A WARM FRONT MOVING THROUGH THE AREA EARLY THURSDAY AS THE COLD AIR FROM THE NORTH WILL BE SETTLED IN AND THE MOIST AIR FROM THE COAST WILL RIDE UP OVER IT FROM SOUTHWEST TO NORTHEAST. PRECIP CHANCES EXIST THURSDAY AND FRIDAY WITH SNOW LEVELS NEAR OR AT VALLEY FLOORS THURSDAY MORNING AND THEN BEGINNING TO RISE TO NEAR 5500 FT BY FRIDAY. SATURDAY AND BEYOND CONTINUES TO LOOK COLD AS THE AREA REMAINS IN A NORTHERLY FLOW. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...SP AVIATION.....KA PREV SHORT TERM...VM PREV LONG TERM....EP/WH
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.